Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 66, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 2, 2013, 7:42 PM CDT for Lavaca County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2013, 7:42 PM CDT (00:42 UTC)
- Expired
- Apr 2, 2013, 8:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 140 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS54 KEWX 030042
SVREWX
TXC285-030115-
/O.NEW.KEWX.SV.W.0066.130403T0042Z-130403T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT TUE APR 2 2013
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LAVACA COUNTY...
* UNTIL 815 PM CDT.
* AT 734 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST
CENTRAL LAVACA COUNTY...OR 15 MILES EAST OF HALLETTSVILLE...AND
MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2932 9657 2934 9676 2946 9674 2946 9666
2934 9656 2933 9656
TIME...MOT...LOC 0042Z 268DEG 16KT 2941 9665
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:36 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 2, 7:36 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 736 PM CDT TUE APR 2 2013 .UPDATE... MID LEVEL SHORT-WAVE MOVING EAST FROM THE BIG BEND WITH CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE SERRANIAS DEL BURRO. PARTLY CLOUDY SKIES THIS AFTERNOON ALLOWED TEMPERATURES TO WARM INTO THE LOWER 80S WITH DEWPOINTS IN THE MID 60S ACROSS THE SOUTHWESTERN PARTS OF THE SOUTH CENTRAL TEXAS. THIS MOIST AND UNSTABLE AIRMASS IS AHEAD OF THE SHORT-WAVE. AS A RESULT...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 79 TO THE SOUTHWESTERN PARTS OF SOUTH CENTRAL TEXAS. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS IN ON TRACK. && .PREV DISCUSSION... /ISSUED 637 PM CDT TUE APR 2 2013/ AVIATION... /00Z TAFS/ STORMY NIGHT ACROSS SOUTH CENTRAL TEXAS AND ACROSS ALL AREA TERMINALS AS A FRONTAL BOUNDARY PUSHES SOUTHWARD. SEVERAL UPPER LEVEL DISTURBANCES ACROSS WEST TEXAS THIS EVENING MOVING NORTHEAST INTO CENTRAL TEXAS OVERNIGHT AND WEDNESDAY WILL KEEP CHANCES OF SHOWERS AND THUNDERSTORMS HIGH THROUGH WEDNESDAY AFTERNOON. MVFR/IFR CONDITIONS WILL PREVAIL FOR MUCH OF THE PERIOD...HOWEVER...LIFR CONDITIONS ARE POSSIBLE DURING THE MORNING HOURS BETWEEN 11Z TO 13Z WITH CIGS DROPPING DOWN TO 400 FT AND VSBYS DOWN TO ONE MILE. WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST BY WEDNESDAY MID AFTERNOON AND EVENING. PREV DISCUSSION... /ISSUED 339 PM CDT TUE APR 2 2013/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... STRONG-SEVERE CONVECTION FIRING ON TWO FRONTS THIS AFTERNOON WITH A SEVERE WATCH ALREADY IN EFFECT FOR ALL BUT THE SRN CWA THRU 11 PM. THE RAPIDLY DEVELOPING STORMS ACROSS THE NERN CWA APPEAR TO BE ASSOCIATED WITH A RETURNING FRONTAL BOUNDARY/WARM AIR ADVECTION AHEAD OF THE SLOW MOVING COLD FRONT IN CENTRAL TX. MEANWHILE ANOTHER AREA OF CONVECTION FIRING OVER WEST TX AHEAD OF THE UPPER SYSTEM OVER THE 4-CORNERS REGION THAT WILL SLOWLY TRACK EASTWARD ACROSS THE TX PANHANDLE AND TOWARD THE RED RIVER. THE COMBINATION OF THESE FEATURES WILL RESULT IN A DEVELOPING ORGANIZED MCS OR SQUALL LINE MOVING IN FROM WEST THIS EVENING...AS THE CONVECTION INCREASES ALONG THE COLD FRONT AND MOVES SEWD INTO THE NWRN CWA LATER THIS EVENING...TRACKING ESEWD INTO THE ERN CWA IN THE EARLY MORNING HOURS. CONTINUING AVERAGE QPF VALUES OF 0.50-1 INCH WEST TO 1-2 INCHES EAST...HOWEVER WILL ADD MENTION OF LOCALLY HEAVY RAIN 3-5 INCHES DUE TO SLOW MOVEMENT OF THE FRONT AND DURATION OF THIS EVENT. NOT ANTICIPATING A FLASH FLOOD WATCH AT THIS POINT WAS FLASH FLOOD GUIDANCE REMAINS FAIRLY HIGH. SHOULD SEE DECREASE IN CONVECTION FROM THE WEST WED MORNING WITH ANOTHER ROUND OF POST FRONTAL SHOWERS WEDNESDAY AFTERNOON/EVENING AS THE UPPER TROUGH...THEN ENDING LATE WEDNESDAY EVENING ON THE BACK SIDE OF THE UPPER TROUGH. LONG TERM (THURSDAY THROUGH TUESDAY)... DRIER-COOLER BREEZY CONDITIONS DEVELOPING BEHIND THE UPPER TROUGH THURSDAY INTO FRIDAY AS AN UPPER RIDGE BUILDS IN FROM THE WEST. MORE WESTERLY OR ZONAL FLOW FOR WEEKEND WILL RESULT IN SLY LOW LEVEL RETURN FLOW...AND THEREFORE MORE CLOUDS AND HUMIDITY FOR THE WEEKEND. COULD SEE A FEW STREAMERS SHOWERS EAST BY SUNDAY MORNING WITH INCREASING CHANCES FOR SHOWERS/STORMS EARLY NEXT WEEK AS THE NEXT UPPER TROUGH DIGS INTO THE INTER MOUNTAIN WEST/NWRN MEXICO AND S TX COMES UNDER THE INFLUENCE OF THE MOIST SWLY FLOW ALOFT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 70 49 71 48 / 90 70 30 - 0 AUSTIN BERGSTROM INTL AIRPORT 63 69 46 70 42 / 90 70 30 - 0 NEW BRAUNFELS MUNI AIRPORT 64 73 47 73 44 / 90 50 20 0 0 BURNET MUNI AIRPORT 60 66 46 69 45 / 90 50 30 - 0 DEL RIO INTL AIRPORT 65 72 49 78 54 / 70 30 10 0 0 GEORGETOWN MUNI AIRPORT 62 66 44 69 44 / 90 70 30 - 0 HONDO MUNI AIRPORT 64 76 47 77 46 / 80 50 10 0 0 SAN MARCOS MUNI AIRPORT 63 72 47 72 45 / 90 50 20 - 0 LA GRANGE - FAYETTE REGIONAL 65 72 50 69 46 / 90 70 30 - 0 SAN ANTONIO INTL AIRPORT 65 74 49 74 48 / 80 50 10 0 0 STINSON MUNI AIRPORT 65 75 50 74 47 / 80 50 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Apr 2, 1:05 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 105 PM CDT TUE APR 2 2013 TXZ171>173-183>194-202>209-217>225-228-031815- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 105 PM CDT TUE APR 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTH CENTRAL TEXAS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. A THREAT OF LOCALLY HEAVY RAINFALL MAY BECOME MORE DOMINANT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE THREAT OF STRONG STORMS MAY LINGER INTO WEDNESDAY MORNING...HOWEVER THE MAIN IMPACT WILL LIKELY BE LOCALLY HEAVY RAINFALL...CAUSING LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 2, 6:32 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT TUE APR 2 2013 TXZ192>194-208-209-030015- BASTROP-CALDWELL-FAYETTE-LEE-TRAVIS- 632 PM CDT TUE APR 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...NORTHERN CALDWELL... SOUTHEASTERN TRAVIS...SOUTHERN LEE AND WESTERN FAYETTE COUNTIES UNTIL 715 PM CDT... AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WYLDWOOD...OR 10 MILES WEST OF BASTROP... MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BASTROP... SMITHVILLE... CAMP SWIFT... CIRCLE D-KC ESTATE... ROSANKY... BATEMAN... RED ROCK... ROCKNE... WATTERSON... PHELAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3019 9699 2980 9714 2998 9758 3023 9749 TIME...MOT...LOC 2332Z 286DEG 25KT 3009 9745
Local storm report, Apr 2, 6:37 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
637 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG NIEDERWALD 30.01N 97.74W
04/02/2013 HAYS TX STORM CHASER
LARGE TREE BRANCHES DOWN NEAR HWY21
&&
EVENT NUMBER EWX1300235
JPBLocal storm report, Apr 2, 6:42 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 3 ESE FLATONIA 29.67N 97.07W
04/02/2013 M0.70 INCH FAYETTE TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1300236
JPBLocal storm report, Apr 2, 6:48 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG CEDAR CREEK 30.08N 97.50W
04/02/2013 BASTROP TX STORM CHASER
WIND DAMAGE TO SOME STRUCTURES AND AWNINGS
&&
EVENT NUMBER EWX1300237
JPBSpecial weather statement, Apr 2, 7:10 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT TUE APR 2 2013
TXZ225-030045-
LAVACA-
710 PM CDT TUE APR 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAVACA COUNTY UNTIL 745
PM CDT...
AT 701 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUBLIME...OR 9 MILES NORTHEAST OF
HALLETTSVILLE...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
LAT...LON 2948 9687 2957 9690 2960 9683 2959 9680
2954 9674 2951 9672 2951 9673
TIME...MOT...LOC 0010Z 253DEG 15KT 2955 9679Local storm report, Apr 2, 7:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT TUE APR 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 NW FLATONIA 29.70N 97.12W
04/02/2013 M1.25 INCH FAYETTE TX FIRE DEPT/RESCUE
QUARTER TO HALF DOLLAR SIZE HAIL
&&
EVENT NUMBER EWX1300238
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:10 PM CDT | Special Weather Statement | EWX | Lavaca | 35 min |
| Apr 2, 7:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 59 min |
| Apr 2, 7:34 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales | 116 min |
| Apr 2, 7:52 PM CDT | Special Weather Statement | EWX | Gonzales | 38 min |
| Apr 2, 8:03 PM CDT | Special Weather Statement | EWX | Fayette | 42 min |
| Apr 2, 8:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 46 min |
| Apr 2, 8:54 PM CDT | Special Weather Statement | EWX | Edwards, Kinney, Maverick, Real, Uvalde | 66 min |
| Apr 2, 9:53 PM CDT | Special Weather Statement | EWX | Bandera, Gillespie, Kendall, Kerr, Medina, Uvalde | 52 min |
| Apr 2, 9:59 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 61 min |
| Apr 2, 10:21 PM CDT | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Frio, Gillespie, Kendall and 2 more | 39 min |
| Apr 2, 10:54 PM CDT | Special Weather Statement | EWX | Bexar, Blanco, Burnet, Frio, Kendall, Llano and 1 more | 66 min |
| Apr 2, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 63 min |
| Apr 2, 11:21 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 54 min |
| Apr 2, 11:51 PM CDT | Special Weather Statement | EWX | Atascosa, Caldwell, Comal, Guadalupe, Hays, Travis and 2 more | 39 min |
| Apr 3, 12:16 AM CDT | Special Weather Statement | EWX | Atascosa, Bastrop, Caldwell, Gonzales, Guadalupe, Hays and 4 more | 59 min |
| Apr 3, 12:54 AM CDT | Special Weather Statement | EWX | Bastrop, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 66 min |
| Apr 3, 10:42 AM CDT | Special Weather Statement | EWX | Medina | 48 min |
| Apr 3, 11:15 AM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Apr 3, 11:43 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 47 min |
| Apr 3, 11:57 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 48 min |
| Apr 3, 12:26 PM CDT | Special Weather Statement | EWX | Guadalupe | 34 min |
| Apr 3, 2:08 PM CDT | Special Weather Statement | EWX | Atascosa | 37 min |
| Apr 3, 4:49 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 56 min |
| Apr 3, 4:58 PM CDT | Special Weather Statement | EWX | Atascosa | 62 min |
| Apr 3, 5:52 PM CDT | Special Weather Statement | EWX | Karnes, Wilson | 53 min |
| Apr 3, 6:25 PM CDT | Special Weather Statement | EWX | DeWitt, Karnes | 35 min |
| Apr 3, 6:42 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.